Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
165 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does an Epidural injection cause pain and numbness in the hands?

Hello I gave birth 9 days ago and was given an epidural. The day after I arrived home I started experiencing a painful numbness in my hands and arms. My hands can barely make a fist and stay numb, while the pain that shoots up my arms come and goes and varies in how numb and strong the pain is. Why is this happening, Is it due to the epidural? This was my 5th pregnancy and Ive never had this problem before.
Thu, 19 Jul 2018
Report Abuse
General Surgeon 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

* As far as my clinical experience is concerned, the current issue of pain and numbness of hands seems to be some what concerned with rare side effect of epidural injection.

* In our clinic, I recommend a thorough nerve conduction study to evaluate the same and treat accordingly.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

a recent mri indicates moderately large herniated disc c45 and c56. My symptoms are numbness and tingling in my left hand, pain in my fingers left...